Alert archive / Texas / Red Flag Warnings in 2026

Red Flag Warning 3, NWS Brownsville, TX

February 24, 20265 counties in Texas

NWS Brownsville, TX issued this red flag warning at Feb 24, 2026, 10:32 PM CST for 5 counties in Texas. It took effect at Feb 25, 2026, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 10:32 PM CST (04:32 UTC)
In effect from
Feb 25, 2026, 12:00 PM CST
Expired
Feb 25, 2026, 6:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 4.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2026-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2026-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WWUS84 KBRO 250432
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
1032 PM CST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS ON
WEDNESDAY...

TXZ248-249-252-250545-
/O.CAN.KBRO.FW.A.0003.260225T1800Z-260226T0000Z/
Zapata-Jim Hogg-Starr-
1032 PM CST Tue Feb 24 2026

...FIRE WEATHER WATCH IS CANCELLED FOR ALL OF INLAND DEEP SOUTH 
TEXAS...

The National Weather Service in Brownsville has cancelled the
Fire Weather Watch.

The National Weather Service in Brownsville has cancelled the
Fire Weather Watch. However, a Red Flag Warning is in effect for
Inland Cameron, Hidalgo, Inland Willacy, Inland Kenedy, and 
Brooks counties from 12 pm to 6 pm Wednesday. Winds will gust up 
to 30-35 MPH, with afternoon relative humidity ranging from 20 to 
near 40 percent. A Fire Danger Statement is in effect for Zapata, 
Starr, and Jim Hogg counties, where southerly 20-foot winds are 
likely to range from 10 to 15 MPH, gusting up to 20 MPH, becoming 
with afternoon relative humidity values ranging from 15-20 
percent.

$$

TXZ250-251-253>255-353-251245-
/O.UPG.KBRO.FW.A.0003.260225T1800Z-260226T0000Z/
/O.NEW.KBRO.FW.W.0003.260225T1800Z-260226T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
1032 PM CST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, HIDALGO AND 
INLAND PORTIONS OF CAMERON, WILLACY AND KENEDY COUNTIES...

The National Weather Service in Brownsville has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from noon to 6 PM CST Wednesday. The Fire Weather Watch is 
no longer in effect.

* AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, 
  Inland Willacy, Inland Cameron and Northern Hidalgo.

* TIMING...Through Wednesday afternoon.

* WINDS...Southerly 10 to 25 mph with gusts around 35 mph.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...85-94.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
159 
WWUS84 KBRO 251145
RFWBRO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Brownsville TX
545 AM CST Wed Feb 25 2026

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS ON
WEDNESDAY...

TXZ250-251-253>255-353-260000-
/O.CON.KBRO.FW.W.0003.260225T1800Z-260226T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
545 AM CST Wed Feb 25 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR BROOKS, 
HIDALGO AND INLAND PORTIONS OF CAMERON, WILLACY AND KENEDY COUNTIES...

* AFFECTED AREA...Brooks, Inland Kenedy, Southern Hidalgo, 
  Inland Willacy, Inland Cameron and Northern Hidalgo.

* TIMING...Through Wednesday afternoon.

* WINDS...South 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 92.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 5:06 PM CST, 5 hours 26 minutes earlier. Its key messages:

  • Updated at 504 PM CST Tue Feb 24 2026 * Gusty winds and elevated fire weather conditions are in place across inland Deep South Texas today. Gustier winds and additional fire weather concerns return tomorrow, likely through Thursday. * Rain-free conditions and above average temperatures continue - heat peaks this Thursday, nearing records. * Hazardous marine/coastal conditions develop this evening and last through Thursday before improving late week.
Area forecast discussion, Feb 24, 5:06 PM CST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
506 PM CST Tue Feb 24 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 504 PM CST Tue Feb 24 2026

* Gusty winds and elevated fire weather conditions are in place
  across inland Deep South Texas today. Gustier winds and additional
  fire weather concerns return tomorrow, likely through Thursday.

* Rain-free conditions and above average temperatures continue -
  heat peaks this Thursday, nearing records.

* Hazardous marine/coastal conditions develop this evening and
  last through Thursday before improving late week.

&&

.DISCUSSION...
Issued at 1203 PM CST Tue Feb 24 2026

Temperatures remain above average with primarily rain-free
conditions under a mostly benign synoptic pattern. Dry air will
dominate, with fire weather concerns remaining the main hazard for
much of the forecast period. There is a Fire Danger Statement in
effect today for most of inland deep South Texas excluding Zapata
county. More information can be found in the Fire Weather discussion
below.

Surface high pressure over the Gulf will slide east as an
approaching surface low with a dry front approaches deep South Texas
from the north through midweek. This increase in our pressure
gradient along the coast, along with mass evacuation from a LLJ
entrance region over NE TX/LA, is bringing gusty winds today
through Thursday, with gustiest conditions expected Wednesday.
Gusts around 15-20 mph tonight persist region-wide. Areas east of
US-281 will see the highest wind speeds on Wednesday; southerly
winds up to 25 mph, with gusts around 30-35 mph. Forecast
guidance suggests there is a chance eastern portions of the CWA
may reach Wind Advisory criteria during the day tomorrow, however,
confidence is low for timing. Thursday, southerly winds decrease
slightly, but remain gusty up to 30 mph.

On Thursday, above average temperatures are expected to peak with
highs in the upper 90s west of US-281 (low-mid 90s elsewhere) - near
record breaking for some of our climate sites. For the remainder of
the forecast, highs around 90 and lows around 60 persist.

&&

.AVIATION...
(00Z TAFS)
Issued at 504 PM CST Tue Feb 24 2026

VFR conditions will prevail through the forecast period. Gusty
southeasterly winds will decrease sightly overnight to around
20-25 kts. On Wednesday, expect higher gusts to 35 kts by the
afternoon.

&&

.MARINE...
Issued at 1203 PM CST Tue Feb 24 2026

A tightening pressure gradient ahead of an approaching front will
bring strong southerly winds tonight through Wednesday night, and
build seas 5 to 7 feet. A Small Craft Advisory will go into effect
tonight at 9 PM as winds increase, lasting through Wednesday and
Wednesday night. Small Craft Exercise Caution headlines will likely
be needed through Thursday. Friday, winds shift north-northeast
following frontal passage. Gentle to moderate onshore winds return
for the weekend as seas decrease to slight.

&&

.FIRE WEATHER...
Issued at 1203 PM CST Tue Feb 24 2026

A Fire Danger Statement is in effect for all inland deep South Texas
excluding Zapata and coastal/island counties until 6 PM today. A
Fire Weather Watch is in place from 12 PM to 6 PM Wednesday for
inland deep South Texas excluding coastal/island counties.

Wednesday, lower minimum Relative Humidities and gustier
conditions are expected. Primarily east of US- 281, southerly 20
foot winds of 15 kts or greater, with gusts around 30+ kts are
forecast. Minimum relative humidities in the upper teens to 20s
percent are expected west of US-281, and in the 30s-40s percent
east of US-281. Holding off on issuing a Red Flag Warning at this
time as minimum RH and gustiest winds aren't perfectly aligned,
but with the ongoing drought conditions and cured fuels, any fire
that starts has potential to spread quickly.

Dry, gusty conditions continue through the latter half of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             63  83  67  89 /   0   0   0   0
HARLINGEN               58  87  62  94 /   0   0   0   0
MCALLEN                 60  92  65  98 /   0   0   0   0
RIO GRANDE CITY         55  94  59  99 /   0   0   0   0
SOUTH PADRE ISLAND      66  76  68  79 /   0   0   0   0
BAYVIEW/PORT ISABEL     61  83  64  87 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Wednesday afternoon for TXZ248>255-353.

     High Rip Current Risk through Wednesday afternoon for TXZ451-454-
     455.

GM...Small Craft Advisory from 9 PM this evening to 6 AM CST Thursday
     for GMZ130-132-135-150-155-170-175.

&&

SHORT TERM...69
LONG TERM....69
AVIATION...68

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 1:26 AM CSTWind AdvisoryBROCameron, Kenedy, Willacy17 hr

Nearby

Red Flag Warnings in Texas, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.